Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Link Floer homology and the Thurston norm


Authors: Peter Ozsváth and Zoltán Szabó
Journal: J. Amer. Math. Soc. 21 (2008), 671-709
MSC (2000): Primary 53Dxx, 57Rxx, 57Mxx
Published electronically: January 22, 2008
MathSciNet review: 2393424
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that link Floer homology detects the Thurston norm of a link complement. As an application, we show that the Thurston polytope of an alternating link is dual to the Newton polytope of its multi-variable Alexander polynomial. To illustrate these techniques, we also compute the Thurston polytopes of several specific link complements.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 53Dxx, 57Rxx, 57Mxx

Retrieve articles in all journals with MSC (2000): 53Dxx, 57Rxx, 57Mxx


Additional Information

Peter Ozsváth
Affiliation: Department of Mathematics, Columbia University, New York, New York 10027
Email: petero@math.columbia.edu

Zoltán Szabó
Affiliation: Department of Mathematics, Princeton University, Princeton, New Jersey 08544
Email: szabo@math.princeton.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-08-00586-9
PII: S 0894-0347(08)00586-9
Received by editor(s): February 6, 2006
Published electronically: January 22, 2008
Additional Notes: The first author was supported by NSF grant number DMS-050581
The second author was supported by NSF grant number DMS-0406155
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.